Advertisement

Mathematische Zeitschrift

, Volume 292, Issue 1–2, pp 529–567 | Cite as

Absolute convergence of the twisted trace formula

  • Abhishek ParabEmail author
Article
  • 24 Downloads

Abstract

We show that the distributions occurring in the geometric and spectral side of the twisted Arthur–Selberg trace formula extend to non-compactly supported test functions. The geometric assertion is modulo a hypothesis on root systems proven when the group is split. The result extends the work of Finis–Lapid (and Müller, spectral side) to the twisted setting. We use the absolute convergence to give a geometric interpretation of sums of residues of certain Rankin–Selberg L-functions.

Keywords

Twisted trace formula Arthur–Selberg trace formula Automorphic forms Rankin–Selberg L-functions Beyond endoscopy 

Mathematics Subject Classification

Primary 11F72 Secondary 11F70 22E55 

Notes

Acknowledgements

The author would like to thank his advisor Prof. Freydoon Shahidi for everything, and more. He also thanks J. Getz, E. Lapid, D.B. McReynolds, N. Miller, C.-P. Mok, P. Solapurkar and S. Yasuda for useful discussions and encouragement. The proof of Lemma 6.2 is due to P. Majer via Mathoverflow. The application was suggested by J. Getz and we thank him also for insightful discussions. We thank the anonymous referee and the editor for their useful comments. The author was supported by National Science Foundation Grant DMS-1162299 through Prof. Shahidi.

References

  1. 1.
    Arthur, J.G.: A trace formula for reductive groups. I. Terms associated to classes in \(G({\bf Q})\). Duke Math. J. 45(4), 911–952 (1978)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Arthur, J.: The trace formula in invariant form. Ann. Math. (2) 114(1), 1–74 (1981).  https://doi.org/10.2307/1971376 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Arthur, J.: The endoscopic classification of representations. In: American Mathematical Society Colloquium Publications, vol. 61. Orthogonal and symplectic groups. American Mathematical Society, Providence (2013)Google Scholar
  4. 4.
    Arthur, J., Clozel, L.: Annals of Mathematics Studies. Simple algebras, base change, and the advanced theory of the trace formula, vol. 120. Princeton University Press, Princeton (1989)Google Scholar
  5. 5.
    Borel, A., Jacquet, H.: Automorphic forms and automorphic representations. Automorphic forms, representations and \(L\)-functions (Proceedings of the Symposium on Pure Mathematics, Oregon State University, Corvallis, Ore., 1977). In: Proceedings of the Symposium on Pure Mathematics, vol. XXXIII. American Mathematical Society, Providence, pp. 189–207. With a supplement “On the notion of an automorphic representation” by R. P. Langlands (1979)Google Scholar
  6. 6.
    Bourbaki, N.: Lie groups and Lie algebras. In: Elements of Mathematics, chap. 4–6. Springer, Berlin. Translated from the 1968 French original by Andrew Pressley (2002)Google Scholar
  7. 7.
    Clozel, L., Labesse, J.-P., Langlands, R.: Friday morning seminar on the trace formula. In: Lecture Notes. Institute for Advanced Study, Princeton (1984)Google Scholar
  8. 8.
    Fulton, W., Harris, J.: Representation theory. In: Graduate Texts in Mathematics, vol. 129. Springer, New York. (a first course; readings in mathematics) (1991)Google Scholar
  9. 9.
    Finis, T., Lapid, E.: On the continuity of Arthur’s trace formula: the semisimple terms. Compos. Math. 147(3), 784–802 (2011).  https://doi.org/10.1112/S0010437X11004891 MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Finis, T., Lapid, E.: On the spectral side of Arthur’s trace formula-combinatorial setup. Ann. Math. (2) 174(1), 197–223 (2011).  https://doi.org/10.4007/annals.2011.174.1.6 MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Finis, T., Lapid, E.: On the continuity of the geometric side of the trace formula. Acta Math. Vietnam 41(3), 425–455 (2016).  https://doi.org/10.1007/s40306-016-0176-x MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Finis, T., Lapid, E., Müller, W.: On the spectral side of Arthur’s trace formula-absolute convergence. Ann. Math. (2) 174(1), 173–195 (2011).  https://doi.org/10.4007/annals.2011.174.1.5 MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Getz, J.R.: An approach to nonsolvable base change and descent. J. Ramanujan Math. Soc. 27(2), 143–211 (2012)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Getz, J.R.: Nonabelian Fourier transforms for spherical representations. eprint: arXiv:1506.09128 (2015)
  15. 15.
    Guralnick, R.M., Kantor, W.M.: Probabilistic generation of finite simple groups. J. Algebra 234(2), 743–792 (2000).  https://doi.org/10.1006/jabr.2000.8357. (special issue in honor of Helmut Wielandt)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Harish-Chandra, J.G.M.: Automorphic forms on semisimple Lie groups. In: Notes by J. G. M.Mars. Lecture Notes in Mathematics, vol. 62. Springer, Berlin (1968)Google Scholar
  17. 17.
    Jacquet, H., Piatetskii-Shapiro, I.I., Shalika, J.A.: Rankin–Selberg convolutions. Am. J. Math. 105(2), 367–464 (1983).  https://doi.org/10.2307/2374264 MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Labesse, J.-P., Waldspurger, J.-L.: La formule des traces tordue d’après le Friday morning seminar. In: CRM Monograph Series, vol. 31. American Mathematical Society, Providence (French). With a foreword by Robert Langlands (dual English/French text) (2013)Google Scholar
  19. 19.
    Langlands, R.P.: On the functional equations satisfied by Eisenstein series. In: Lecture Notes in Mathematics, vol. 544. Springer, Berlin (1976)Google Scholar
  20. 20.
    Lapid, E., Müller, W.: Spectral asymptotics for arithmetic quotients of \({\rm SL}(n,{\mathbb{R}})/{\rm SO}(n)\). Duke Math. J. 149(1), 117–155 (2009).  https://doi.org/10.1215/00127094-2009-037 MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Majer, P.: Existence of solution to these inequalities. MathOverflow. http://mathoverflow.net/q/260818. Accessed 31 Jan 2017
  22. 22.
    Mœglin, C., Waldspurger, J.-L.: Spectral decomposition and Eisenstein series. In: Cambridge Tracts in Mathematics, vol. 113. Cambridge University Press, Cambridge. Une paraphrase de l’Écriture (a paraphrase of scripture) (1995)Google Scholar
  23. 23.
    Mœglin, C., Waldspurger, J.-L.: Progress in Mathematics. Stabilisation de la formule des traces tordue, vol. 1. Birkhäuser, Boston (2016)Google Scholar
  24. 24.
    Mœglin, C., Waldspurger, J.-L.: Progress in Mathematics. Stabilisation de la formule des traces tordue, vol. 2. Birkhäuser, Boston (2016)Google Scholar
  25. 25.
    Mok, C.P.: Endoscopic classification of representations of quasi-split unitary groups. Mem. Am. Math. Soc. 235(1108), vi+248 (2015). https://doi.org/10.1090/memo/1108Google Scholar
  26. 26.
    Müller, W., Speh, B.: Absolute convergence of the spectral side of the Arthur trace formula \({\rm GL}_n\). Geom. Funct. Anal. 14(1), 58–93 (2004).  https://doi.org/10.1007/s00039-004-0452-0. (with an appendix by E. M. Lapid)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Ngô, B.C.: Le lemme fondamental pour les algèbres de Lie. Publ. Math. Inst. Hautes Études Sci. 111, 1–169 (2010).  https://doi.org/10.1007/s10240-010-0026-7. (French)CrossRefzbMATHGoogle Scholar
  28. 28.
    Ngô, B.C.: On a certain sum of automorphic \(L\)-functions. Automorphic forms and related geometry: assessing the legacy of I. I. Piatetski-Shapiro. Contemp. Math. (American Mathematical Society, Providence) 614, 337–343 (2014).  https://doi.org/10.1090/conm/614/12270
  29. 29.
    Selberg, A.: Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc. (N.S.) 20, 47–87 (1956)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Shahidi, F.: American Mathematical Society Colloquium Publications. Eisenstein series and automorphic \(L\)-functions, vol. 58. American Mathematical Society, Providence (2010)Google Scholar
  31. 31.
    Shalika, J.A.: The multiplicity one theorem for \({\rm GL}_{n}\). Ann. Math. (2) 100, 171–193 (1974).  https://doi.org/10.2307/1971071 MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    The Sage Developers: SageMath, the Sage Mathematics Software System (Version 8.0) (2017). http://www.sagemath.org
  33. 33.
    Trèves, F.: Topological Vector Spaces, Distributions and Kernels. Academic Press, New York (1967)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Purdue UniversityWest LafayetteUSA

Personalised recommendations